Arkansas, 2011Drought in Arkansas, April 1 to 30, 2011
April 1 to 30, 2011 · NWS LZK · 26 events in 26 counties and zones
Early in April, severe drought covered the southern half of Arkansas, as well as much of western Arkansas. Extreme drought covered parts of southern Arkansas.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early in April, severe drought covered the southern half of Arkansas, as well as much of western Arkansas. Extreme drought covered parts of southern Arkansas. Rain during the month led to substantial improvement. By the end of April, only a few counties in the extreme south were experiencing severe drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:46 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 31, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1246 AM CDT FRI APR 1 2011
.AVIATION...DISCUSSION FOR 06Z TAFS...
ANOTHER BOUT WITH MIXED BAG MVFR/IFR TAFS WILL BE THE MAIN STORY
OF THE FIRST 8 HRS OF THE TAF PD AS RAINFALL THU HAS RESULTED IN A
SHALLOW MOIST BNDRY LAYER TRAPPED BENEATH AN INVERSION. MOST OF
THE IFR CONDS WILL BE DUE TO VSBY ISSUES THOUGH LOW END MVFR OR
EVEN IFR CIGS MAY BE POSSIBLE IN THE NORTH AS THE BNDRY LAYER
CONTS TO COOL AND CIGS CONT TO DROP. FLIGHT RESTRICTIONS SHOULD
LIFT AROUND 14-15Z WITH VFR CONDS EXPECTED THROUGH THE REMAINDER
OF THE TAF PD. A FEW SITES COULD GUST THIS AFTERNOON AS FILTERED
SUNSHINE ALLOWS MIXING OF HIGHER MOMENTUM AIR TO THE SFC.
&&
.PREV DISCUSSION... /ISSUED 1205 AM CDT FRI APR 01 2011/
DISCUSSION...
UPDATE FORECAST FOR DEVELOPING AREAS OF DENSE FOG. WILL MONITOR FOR
POSSIBLE FOG ADVISORY. (59)
PREV DISCUSSION... /ISSUED 907 PM CDT THU MAR 31 2011/
UPDATE...
LIGHT RAIN IS STARTING TO TAPER OFF ACROSS CENTRAL ARKANSAS. PATCHY
LIGHT RAIN CONTINUES IN SOUTHERN MISSOURI THOUGH AND WILL KEEP
SLIGHT CHANCES IN THE NORTHEAST INTO THE EARLY MORNING HOURS.
AMOUNTS WILL BE VERY LIGHT HOWEVER. CLOUDY SKIES WILL CONTINUE IN
ESPECIALLY THE NORTHEAST HALF OF THE STATE. TEMPERATURES SEEM TO BE
ON TRACK TO OVERNIGHT MINIMUMS.
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER SYSTEM CURRENTLY MOVING THROUGH THE FORECAST AREA...WITH
LIGHT TO MODERATE RAINFALL NOTED. THE RAIN WILL WIND DOWN EARLY
THIS EVENING AS THE SYSTEM MOVES SOUTHEAST AND AWAY FROM THE AREA.
FOCUS WILL THEN SHIFT TO APPROACHING FRONTAL BOUNDARY CURRENTLY IN
THE NORTHERN PLAINS.
THE FRONT WILL MOVE INTO THE REGION DURING THE DAY FRIDAY. WITH
SOUTHWEST WINDS AHEAD OF THE FRONT...TEMPERATURES SHOULD HAVE NO
PROBLEM WARMING UP INTO THE UPPER 60S IN THE NORTH TO NEAR 80
DEGREES IN THE SOUTHWEST. HOWEVER...WITH LITTLE TIME FOR DECENT
MOISTURE RETURN...THE FRONT WILL INITIALLY BE DRY.
AS ANOTHER IN A SERIES OF UPPER SYSTEMS MOVES THROUGH IN NORTHWEST
FLOW ALOFT...IT WILL INTERACT WITH THE BOUNDARY...AND POSSIBLY
TOUCH OFF ISOLATED SHOWERS/STORMS IN THE FAR SOUTH DURING THE
AFTERNOON FRIDAY.
WARM AND DRY WEATHER WILL PREVAIL INTO THE WEEKEND...AS HIGH
PRESSURE PUSHES IN. THE FRONTAL BOUNDARY WILL STALL OUT TO THE
SOUTH OF THE REGION...THEN MOVE BACK TO THE NORTH AS A WARM FRONT
ON SATURDAY NIGHT/SUNDAY.
A STRONGER FRONT WILL APPROACH THE AREA BY LATE SUNDAY. THIS WILL
BRING AN INCREASE IN CLOUDS...AS WELL AS RAIN CHANCES BY SUNDAY
NIGHT. ALSO...WITH A STRONG GRADIENT BETWEEN DEVELOPING LOW
PRESSURE FORMING ALONG THE FRONT AND HIGH PRESSURE TO THE
SOUTHEAST. THUS...BREEZY/WINDY CONDITIONS ARE POSSIBLE SUNDAY.
LONG TERM...MONDAY THROUGH THURSDAY
ATTENTION REMAINS ON POTENTIAL STRONG/SEVERE THUNDERSTORMS WITH COLD
FRONT MOVING THROUGH ON MONDAY. BOTH GFS AND EURO HAVE FRONT MOVING
THROUGH MONDAY...WITH THE EURO QUICKER. EVEN IF THE FRONT FOLLOWS
THE GFS TIMING...THERE WILL BE SOME STORMS DEVELOPING IN THE
AFTERNOON. WHILE THE MINUTE DETAILS STILL NEED TO BE WORKED
OUT...SEVERE WEATHER POTENTIAL IS STILL A CONCERN. HAVE GONE MORE
WITH A GFS TIMING...AND HAVE WARMER TEMPERATURES AHEAD OF THE
FRONT MONDAY AFTERNOON.
MODELS THEN DIFFER IN THE HANDLE OF THE UPPER SYSTEM...WITH THE GFS
SHOWING WRAP AROUND MOISTURE. LEFT SOME SMALL POPS IN TUESDAY...WITH
THE SYSTEM MOVING OUT OF THE STATE LATE TUESDAY.
COOLER AND DRIER AIR WILL THEN FOLLOW...AS HIGH PRESSURE MOVES
ACROSS THE AREA FOR MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 68 44 74 53 / 10 10 10 10
CAMDEN AR 79 46 78 56 / 20 20 10 10
HARRISON AR 66 41 73 53 / 10 10 10 10
HOT SPRINGS AR 77 46 78 58 / 10 10 10 10
LITTLE ROCK AR 74 46 75 56 / 10 10 10 10
MONTICELLO AR 75 46 77 56 / 20 20 10 10
MOUNT IDA AR 78 45 78 61 / 10 10 10 10
MOUNTAIN HOME AR 67 41 73 52 / 10 10 10 10
NEWPORT AR 67 45 73 54 / 10 10 10 10
PINE BLUFF AR 74 47 75 56 / 10 10 10 10
RUSSELLVILLE AR 73 44 75 55 / 10 10 10 10
SEARCY AR 70 45 73 54 / 10 10 10 10
STUTTGART AR 70 47 73 56 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
AVIATION...63
Hazardous weather outlook, Mar 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAR 31 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAR 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOOON AND THIS EVENING
OVER THE STATE. THE GREATEST COVERAGE SHOULD BE IN THE NORTH. AN
ISOLATED RUMBLE OF THUNDER CANNOT BE RULED OUT BUT SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO THE MID SOUTH EARLY
NEXT WEEK WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS. CURRENT DATA SUGGESTS THAT THE MOST LIKELY PERIOD
FOR STRONG OR SEVERE THUNDERSTORMS WOULD BE MONDAY OR MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
63
Drought, Logan
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Logan forecast zone
- Reported by
- Other Federal Agency
Early in April, severe drought conditions covered the southern half of Logan County. Rain during the month led to a marked improvement late in April.
Drought, Yell
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Yell forecast zone
- Reported by
- Other Federal Agency
Early in April, severe drought conditions covered all but the northern tip of Yell County. Rain during the month led to a marked improvement late in April.
Drought, Perry
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all but the northeastern tip of Perry County. Rain during the month led to a marked improvement late in April.
Drought, Pulaski
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Pulaski forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered western Pulaski County. Rain during the month led to a marked improvement late in April.
Drought, Lonoke
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Lonoke forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered extreme southeastern Lonoke County. Rain during the month led to a marked improvement late in April.
Drought, Prairie
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Prairie forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered extreme southern Prairie County. Rain during the month led to a marked improvement late in April.
Drought, Monroe
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered southern Monroe County. Rain during the month led to a marked improvement late in April.
Drought, Scott
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Scott forecast zone
- Reported by
- Other Federal Agency
Early in April, severe drought conditions covered all of Scott County. Rain during the month led to a marked improvement late in April.
Drought, Polk
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Polk forecast zone
- Reported by
- Other Federal Agency
Early in April, severe drought conditions covered all of Polk County. Rain during the month led to a marked improvement late in April.
Drought, Montgomery
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
Early in April, severe drought conditions covered all of Montgomery County. Rain during the month led to a marked improvement late in April.
Drought, Garland
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Garland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Garland County. Rain during the month led to a marked improvement late in April.
Drought, Saline
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Saline forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Saline County. Rain during the month led to a marked improvement late in April.
Drought, Hot Spring
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Hot Spring forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Hot Spring County. Rain during the month led to a marked improvement late in April.
Drought, Grant
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Grant forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Grant County. Rain during the month led to a marked improvement late in April.
Drought, Jefferson
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Jefferson County. Rain during the month led to a marked improvement late in April.
Drought, Dallas
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Dallas County. Rain during the month led to a marked improvement late in April.
Drought, Pike
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Early in April, extreme drought covered extreme southern Pike County, with severe drought conditions over the remainder of the county. Rain during the month led to considerable improvement in all parts of the county by the end of April.
Drought, Clark
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Clark forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Early in April, extreme drought covered extreme southwestern Clark County, with severe drought conditions over the remainder of the county. Rain during the month led to considerable improvement in all parts of the county by the end of April.
Drought, Arkansas
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Arkansas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Early in April, severe drought conditions covered all of Arkansas County. Rain during the month led to a marked improvement late in April.
Drought, Cleveland
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Early in April, extreme drought covered the southeastern half of Cleveland County, with severe drought conditions over the remainder of the county. Rain during the month led to considerable improvement in all parts of the county by the end of April.
Drought, Lincoln
- When
- April 1, 12:00 AM CST to April 26, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Early in April, extreme drought covered all but northern portions of Lincoln County, with severe drought conditions over the remainder of the county. Rain during the month led to considerable improvement in all parts of the county by the end of April.
Drought, Desha
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Desha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Early in April, extreme drought covered the southwestern half of Desha County, with severe drought conditions over the remainder of the county. Rain during the month led to some improvement. By the end of April, all but the northern part of the county was experiencing severe drought.
Drought, Ouachita
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Early in April, extreme drought covered the southern and western parts of Ouachita County, with severe drought conditions over the remainder of the county. Rain during the month led to some improvement. By the end of April, only the southern part of the county was experiencing severe drought.
Drought, Calhoun
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Early in April, extreme drought covered all but the northwestern part of Calhoun County, with severe drought conditions over the remainder of the county. Rain during the month led to some improvement. By the end of April, only the southern part of the county was experiencing severe drought.
Drought, Bradley
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bradley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Early in April, extreme drought covered all of Bradley County. Rain during the month led to some improvement. By the end of April, only the southern half of the county was experiencing severe drought.
Drought, Drew
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Drew forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Early in April, extreme drought covered all of Drew County. Rain during the month led to some improvement. By the end of April, severe drought lingered over all but the northwestern part of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2011$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2011$1.2 million · 41 events
- Flooding in South Dakota, April 1 to 30, 2011$6.5 million · 6 events
- Debris Flows and Flooding in Idaho, April 1 to 20, 2011$2.5 million · 12 events
- Wildfire and High Wind in New Mexico, April 1 to 19, 2011$1.5 million · 61 kt wind · 11 events
- Flooding in South Dakota, April 1 to 30, 2011$800,000 · 17 events
- Flooding in South Dakota, April 1 to 30, 2011$1.2 million · 3 events
- Flooding in South Dakota, April 1 to 30, 2011$1.0 million · 5 events
- Flooding in Minnesota, April 1 to 30, 2011$600,000 · 8 events
- Drought in Oklahoma, April 1 to 30, 201144 events
- Drought in New Mexico, April 1 to 30, 201133 events
- Drought in Colorado, April 1 to 12, 20113 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298729, 298730, 298731, 298732, 298733, 298734, 298735, 298737, 298738, 298739, 298741, 298742, 298744, 298745, 298746, 298747, 298751, 298753, 298761, 298763, 298764, 298766, 298767, 298773, 298774, 298775.